Low Blood Pressure Post Dialysis

Shared by Wendy:

My blood pressure always drops on dialysis days. I take Midodrine but doesn’t seem to do much. It seems to be worse on the hotter days. Is it possible they’re taking too much fluid off? 

Low blood pressure (hypotension) is one of the most common side effects of haemodialysis(blood dialysis). It can be caused by the drop in fluid levels during dialysis. Low blood pressure can cause nausea, dizziness and faint.

The best way to minimise these symptoms of low blood pressure is to keep to your daily fluid intake recommendations. You may discuss with the medical team about the amount of fluid intake on your dialysis day. 

In some cases, even if the fluid intake is enough, patients still have low blood pressure and show the symptoms, doctors will prescribe medication that works on the blood pressure regulation, like Midodrine. 

The drop of fluid level in dialysis days can lead to some other side effects, including muscle cramps and dry mouth. The muscle cramps usually are in the lower legs. This is thought to be caused by the muscles reacting to the fluid loss that occurs during haemodialysis.

 

 

 

 

 

* The Content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition.